MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Restenosis (4576)
Date of Event 12/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the results of a clinical trial that approximately two weeks five days post index procedure using a drug-coated balloon catheter in the cephalic vein, the subject had an adverse event of left upper extremity avf malfunction and target limb left upper extremity fistulogram with revision.Reportedly, the adverse event was possibly related to study device and study procedure and definitely related to av access circuit.It was further reported that the subject underwent av access circuit re-intervention in the target lesion on left upper arm for elevated venous pressure.Furthermore, a drug coated balloon and surgical revision of left cephalic venoplasty was performed during re-intervention on the target lesion with initial stenosis of 50% and final residual stenosis of 40%.Reportedly, the re-intervention was successful and the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records was performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (method, component).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (patient).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately two weeks five days post index procedure using a drug-coated balloon catheter in the cephalic vein, the subject had an adverse event of left upper extremity avf malfunction and target limb left upper extremity fistulogram with revision.Reportedly, the adverse event was possibly related to study device and study procedure and definitely related to av access circuit.It was further reported that the subject underwent av access circuit re-intervention in the non-target lesion on left upper arm for elevated venous pressure.Furthermore, a drug coated balloon and surgical revision of left cephalic venoplasty was performed during re-intervention on the non-target lesion with initial stenosis of 90% and final residual stenosis of 40%.Reportedly, the re-intervention was successful and the current status of the patient was unknown.Furthermore, approximtely six months and one week post index procedure, the subject had an ulcerated aneurysm and a surgical revision - left cephalic avf aneurysmorrhaphy and cephalic turndown revision was performed on the patient for a non-target lesion with initial stenosis% of100% and final residual stenosis% of 0%.Reportedly, the re-intervention was successful and the current status of the patient was unknown.

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21823089
Report Number3006513822-2025-00025
Device Sequence Number11834351
Product Code PRC
UDI-Device Identifier00801741135439
UDI-Public(01)00801741135439(11)240411(17)270228(10)GFHZ1709
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9010
Device Catalogue NumberLX3575760V
Device Lot NumberGFHZ1709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer06/19/2025
10/15/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date06/19/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityHispanic
Patient RaceWhite